Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 17, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Nov 27, 2013, 4:07 AM CST for 39 counties in Alabama. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2013, 4:07 AM CST (10:07 UTC)
- Expired
- Nov 27, 2013, 5:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538 WWUS74 KBMX 271007 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 407 AM CST WED NOV 27 2013 ...WINDY CONDITIONS TODAY ACROSS CENTRAL ALABAMA... ALZ011>015-017>050-271815- /O.NEW.KBMX.WI.Y.0017.131127T1007Z-131127T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 407 AM CST WED NOV 27 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING...THROUGH 5 PM THIS AFTERNOON. * WINDS...SUSTAINED WINDS 15 TO 25 MPH WITH A FEW GUSTS AROUND 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
289 WWUS74 KBMX 271747 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1147 AM CST WED NOV 27 2013 ...WINDY CONDITIONS TODAY ACROSS CENTRAL ALABAMA... ALZ011>015-017>050-272300- /O.CON.KBMX.WI.Y.0017.000000T0000Z-131127T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1147 AM CST WED NOV 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...THROUGH 5 PM THIS AFTERNOON. * WINDS...SUSTAINED 15 TO 25 MPH WITH A FEW GUSTS AROUND 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Nov 26, 11:41 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Nov 26, 11:41 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1141 PM CST TUE NOV 26 2013 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... WE ARE IN A WAITING GAME RIGHT NOW WITH NNW WINDS HELPING TO USHER COOLER AIR INTO THE AREA...BUT THE BRISK WINDS WITH OVERCAST CONDITIONS CAN ALSO WORK AGAINST THE COOLING PROCESS. LATEST RUC SOUNDINGS CONTINUE TO INDICATE THE SAME THINKING WITH A GRADUAL COOLING OF THE COLUMN OF AIR ALOFT TO LOSE ANY WARM NOSE ACROSS MUCH OF C AL...AND BECOMING SATURATED. THE WARM PORTION (ABOVE FREEZING) MAINLY LIES BELOW 1 KFT NEAR THE SURFACE. HOWEVER...THE PROBLEM IS THE VERY SMALL WINDOW OF RAIN...TO MIX...TO POSSIBLE SWITCH OVER BEFORE EVERYTHING ENDS AND THE COLUMN DRIES OUT SIGNIFICANTLY ALOFT. WE ARE TALKING 1 TO 3 HOURS. ALSO...WITH THE TEMPERATURES AT THE SURFACE ALL STILL ABOVE FREEZING...ACCUMULATION WILL BE DIFFICULT. STILL WE ARE EXPECTING TO SEE RAIN CHANGING OVER TO SNOW...JUST SOMEWHERE FROM NO ACCUMULATION...TO A DUSTING...TO ONLY VERY SMALL ACCUMULATIONS. WITH THAT SAID... CAUTION SHOULD STILL BE TAKEN WITH ANY TRAVEL TONIGHT AND FOLKS SHOULD CONSULT AL DOT'S ROAD CONDITIONS WEB SITE FOR ANY ISSUES AT: HTTPS://ALITSWEB.DOT.STATE.AL.US/ROADCONDITIONS THIS IS ALSO HEADLINED ON OUR WEB PAGE. NOT MUCH CHANGE TO THE TEMPERATURES AS THEY LOOKED OK...EXCEPT TO TWEAK HOURLIES FOR TRENDS. MAIN CHANGE WAS TO INCREASE CLOUD COVER FOR THE REMAINDER OF THE NIGHT INTO THE MORNING WITH A TRANSITION TO CLEAR BY LATE AFTERNOON. UPDATE ALREADY OUT. 08/MK && .AVIATION... 06Z TAF DISCUSSION. CIGS ARE ALREADY RISING TO MVFR ACROSS THE AREA AS THE UPPER LOW APPROACHES. LIGHT RAIN WILL BE THE PREDOMINANT PRECIP TYPE BUT SOME SNOW COULD MIX IN BEFORE THE RAIN ENDS. STILL NOT EXPECTING ANY MEASURABLE SNOW ACCUMULATIONS. RAIN WILL END FROM WEST TO EAST OVERNIGHT WITH CIGS LIFTING. SKIES SHOULD BEGIN TO CLEAR WEDNESDAY MORNING. NW WINDS WILL REMAIN SUSTAINED NEAR 15-20 MPH WITH HIGHER GUSTS THRU WED AFTERNOON...THEN FINALLY SUBSIDING IN THE EVENING. 19 && .CLIMATE... WELL BELOW NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THURSDAY. THE LOWEST TEMPERATURES WILL OCCUR EARLY THURSDAY MORNING WHEN LOW/MID 20S ARE FORECAST FOR THE ENTIRE AREA. WITH THAT IN MIND...HERE ARE THE CURRENT RECORD LOWS FOR NOVEMBER 28TH: LOCATION RECORD ---------- --------- BIRMINGHAM 20 (1950) MONTGOMERY 24 (1938/1950) TUSCALOOSA 21 (1950) ANNISTON 20 (1950/1956) 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 31 36 22 43 25 / 90 10 0 0 0 ANNISTON 31 36 22 43 27 / 90 10 0 0 0 BIRMINGHAM 29 37 23 43 28 / 90 0 0 0 0 TUSCALOOSA 30 39 24 45 26 / 90 0 0 0 0 CALERA 32 39 24 44 28 / 100 0 0 0 0 AUBURN 34 41 25 45 29 / 100 10 0 0 0 MONTGOMERY 36 43 24 46 27 / 100 10 0 0 0 TROY 36 43 24 47 27 / 100 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 26, 7:03 PM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 703 PM CST TUE NOV 26 2013 ALZ011>015-017>050-280115- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 703 PM CST TUE NOV 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THIS EVENING AND INTO THE OVERNIGHT HOURS THERE WILL BE A PERIOD OF WINTRY PRECIPITATION. A RAIN-SNOW MIX IS EXPECTED FOR A LARGE PORTION OF CENTRAL ALABAMA. A BRIEF CHANGEOVER TO ALL SNOW IS POSSIBLE NORTH OF I-20. LITTLE OR NO ACCUMULATION OF SNOW IS EXPECTED. A STRENGTHENING STORM SYSTEM MOVING FROM THE NORTHERN GULF COAST AND INTO THE CAROLINAS...IS EXPECTED TO PRODUCE SUSTAINED WINDS OF 15 TO 20 WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BRISK NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:26 PM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Dallas and 12 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.